Two cases of tardive dystonia are reported. The first case was an 18-year-old schizophrenic woman suffering from parkinsonism and hypotension induced by antipsychotic drugs. Risperidone (4 mg/day) was added to her drug regimen and after increasing the dosage to 6 mg/day, she began to exhibit retrocollis. The second case was a 61-year-old woman who had schizophrenia and tardive dyskinesia. After replacing chlorpromazine (75 mg/day) with risperidone (4 mg/day), she began to exhibit retrocollis. The retrocollis in both cases was considered to be tardive dystonia provoked by risperidone administered concomitantly with other antipsychotics. Risperidone is reported to produce few extrapyramidal symptoms, but these cases suggested that changing from other drugs to risperidone, or rapidly increasing risperidone dosage, may provoke tardive syndrome.
No takes yet. Share an insight, caveat, or question.
Tachikawa et al. (2000) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: